MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number BNI35BDCT
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.Manufacture reference no: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ablation procedure for atrial fibrillation (afib) with a thermocool® sf nav bi-directional catheter and a packaging issue occurred.The area where the package seals did not look completely sealed.The thermocool® sf nav bi-directional catheter was pulled out of the box and inspected and the physician didn't feel comfortable using it.Packaging was completely opened but the catheter was never used.No adverse patient consequences were reported.The packaging issue has been assessed as mdr reportable.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an ablation procedure for atrial fibrillation (afib) with a thermocool® sf nav bi-directional catheter and a packaging issue occurred.On 12/13/2018, the bwi product analysis lab (pal) received the device for evaluation.The investigational analysis completed on 1/10/2019.The device was visually inspected and it was found in good condition.The packaging was not returned.No analysis was performed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The customer complaint cannot be confirmed.Manufacture ref no: (b)(4).

Brand Name
THERMOCOOL® SF NAV BI-DIRECTIONAL CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8157199
Report Number2029046-2018-02445
Device Sequence Number268412
Product Code LPB
UDI-Device Identifier10846835003147
UDI-Public10846835003147
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/07/2021
Device Catalogue NumberBNI35BDCT
Device Lot Number30028729L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2018
Initial Date Received by Manufacturer 11/19/2018
Supplement Date Received by Manufacturer12/13/2018
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1